|Should I switch my regimen to Atripla?
Sep 24, 2006
I have been on a regimen of Norvir,Trizivir, and Lexiva twice a day for a few years. While it is working there are side affects including higher cholesterol levels, increase in triglyceride levels, and sore muscles and fatigue from the AZT. I tried using Sustiva in the past and we are not a match. The side affects of dizziness, balance, and nausea never went away. Should I try the new once a day Atripla drug?
| Response from Dr. Pierone
One part of a new regimen might be Epzicom instead of Trizivir in order to delete the AZT and its attendant side effects. Also, recent studies have shown no advantage to having this extra 4th drug (AZT) on board.
Viramune is a consideration to replace the Norvir and Lexiva as long as the CD4 count is under 250 for women and 400 for men. The CD4+ cut-offs are based on a greater risk of liver toxicity when Viramune is used in the context of higher CD4+ lymphocyte counts. If Viramune is not a fit, then switching the Norvir/Lexiva to Norvir/Reyataz would be expected to result in a lower cholesterol level.
Thanks for posting and let us know what you do and how things turn out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.